MAUDE Adverse Event Report: DISCUS DENTAL, LLC PHILIPS ZOOM; ZOOM CHAIRSIDE WHITENING KIT

DISCUS DENTAL, LLC PHILIPS ZOOM; ZOOM CHAIRSIDE WHITENING KIT
Model Number 881055701540
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Red Eye(s) (2038); Caustic/Chemical Burns (2549)
Date of Event 11/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Discus dental received a complaint on (b)(4) 2017 in which the dental office manager reported that the gel from take home teeth whitening syringe got into his eye when he was closing the syringe.He rinsed his eye with water, and since the eye was still red after the incident he visited a doctor.He responded later the same day that he is ok.Investigation: the retain sample of the take home whitening gel, sku: (b)(4), lot: 17279015 was tested on 11/21/2017 and results were within specifications.Reviewed device history records of zoom whitening kit, sku: (b)(4), lot: 17299012, and take home whitening gel, sku: (b)(4), lot: 17279015 and no out of specification or discrepancy was found in the records.Reviewed complaints history, no other similar incidents were reported since january 2015.No other similar incident was reported from all finished kits that take home whitening gel, sku: (b)(4), lot: 17279015 was used.Based on the investigation results and available information, it can be concluded that there was no failure and malfunction in the device.Potential cause will be user error and applying pressure to the plunger when closing the syringe cap.Zoom take home dfu is adequate and it describes the warnings and precautions when handling the take home syringe (section 4), and first aid instructions if gel gets into eyes (section 5)." warnings: remove cap safely, contents may be under pressure.Risk of serious damage to the eyes.First aid instructions:.If hydrogen peroxide (hp) or carbamide peroxide (cp) gel gets into eyes, on skin or hair, flush with running water." based on the investigation results, no product failure and out of specification was found.Dfu is adequate and no corrective action is needed.
 
Event or Problem Description
Discus dental received a complaint on (b)(4) 2017 in which the dental office manager reported that the gel from take home teeth whitening syringe got into his eye when he was closing the syringe.He rinsed his eye with water, and since the eye was still red after the incident (no burning), he visited a doctor.He responded later the same day that he is ok.

Brand Name
PHILIPS ZOOM
Common Device Name
ZOOM CHAIRSIDE WHITENING KIT
Manufacturer (Section D)
DISCUS DENTAL, LLC
1700 a south baker ave
ontario CA 91761
MDR Report Key7111519
Report Number1000582314-2017-00010
Device Sequence Number18853398
Product Code EEG
UDI-Device Identifier00075020065780
UDI-Public(01)00075020065780(10)17299012(17)190223
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date02/23/2019
Device Model Number881055701540
Device Lot Number17299012
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2017
Initial Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;